Alert archive / Oklahoma / Special Weather Statements in 2012

Special Weather Statement, NWS Tulsa, OK

November 11, 2012Craig County, Nowata County, Washington County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Nov 11, 2012, 5:24 AM CST for Craig County, Nowata County, Washington County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 11, 2012, 5:24 AM CST (11:24 UTC)
Expired
Nov 11, 2012, 6:15 AM CST
In force
51 min
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Nowata County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 75 km from the middle of the area, began a volume at 11:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 11.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2012-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2012-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 279 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1961 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
279 m²/s²
0-3 km storm-relative helicity
467 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

676 
WWUS84 KTSA 111124
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
524 AM CST SUN NOV 11 2012

OKZ054>057-061-062-111215-
CRAIG OK-MAYES OK-NOWATA OK-OSAGE OK-ROGERS OK-WASHINGTON OK-
524 AM CST SUN NOV 11 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 AM CST
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     CRAIG...NORTHWESTERN MAYES...NOWATA...EASTERN OSAGE...NORTHERN
     ROGERS AND WASHINGTON

AT 524 AM CST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHEAST OF WANN TO AVANT...MOVING EAST AT 40
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
NOWATA...DELAWARE...LENAPAH...WANN...WATOVA...NEW ALLUWE...FOYIL...
OOLOGAH...BUSHYHEAD...TALALA...CHELSEA...AVANT...VERA...RAMONA...
OCHELATA...WHITE OAK...CENTRALIA...HOLLOW...PYRAMID CORNERS...
CENTRAILIA...WELCH AND SOUTH COFFEYVILLE.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 45 MPH.

LAT...LON 3699 9504 3696 9502 3642 9535 3642 9612
      3700 9577 3700 9501
TIME...MOT...LOC 1124Z 263DEG 35KT 3697 9568 3649 9598

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Nov 11, 3:04 AM CST, 2 hours 20 minutes earlier.

Area forecast discussion, Nov 11, 3:04 AM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
304 AM CST SUN NOV 11 2012

.DISCUSSION...
COLD FRONT CURRENTLY STRETCHES FROM ERN KS INTO THE NRN TX
PANHANDLE...WITH FRONTAL/PRE-FRONTAL CONVECTION EXTENDING ACROSS NRN
OK INTO SWRN OK. THE NAM CONTINUES TO HAVE A GOOD HANDLE ON THE
SPEED OF THE FRONT...WITH THE BOUNDARY NEAR TUL AROUND 15Z...AND TO
AN EXTREME NW AR-MLC LINE AROUND 18Z. AN ISOLATED STRONG/MARGINALLY
SEVERE WIND GUST ISN'T OUT OF THE QUESTION THIS MORNING...BUT BEST
CHANCES OF SEVERE WILL BE THIS AFTERNOON ACROSS SE OK/NW AR. OVERALL
INSTABILITY IS RATHER MARGINAL...BUT STRONG SHEAR (0-6KM AROUND
60KTS) SUGGESTS SOME DAMAGING WIND GUSTS. LOW-LEVEL SHEAR IS
IMPRESSIVE AS WELL...SO A BRIEF LEADING-EDGE TORNADO CERTAINLY CAN'T
BE RULED OUT. COLD FRONT WILL BE EXITING THE FORECAST AREA AROUND
21Z...WITH THE SEVERE THREAT QUICKLY DIMINISHING.

MUCH OF THE AREA WILL SEE MORNING HIGHS...WITH TEMPERATURES QUICKLY
FALLING BACK INTO THE 40S ACROSS MUCH OF NERN/ECNTRL OK LATER THIS
MORNING AND 50S BY LATE AFTERNOON ACROSS SE OK/NW AR.

EXPECT FREEZING TEMPS SUNDAY NIGHT FOR ALL BUT FAR SE OK...WITH
MONDAY TEMPS RUNNING SEVERAL DEGREES BELOW AVERAGE. ANOTHER COLD
NIGHT MONDAY NIGHT...AND WILL LIKELY NEED A FREEZE WARNING IN FAR SE
OK (MAINLY CHOCTAW COUNTY) WHERE A FREEZE HAS YET TO OCCUR THIS
SEASON.

ANOTHER WEAK SYSTEM WILL MOVE THROUGH THE PLAINS TUESDAY NIGHT...BUT
MOISTURE SHOULD BE LIMITED. EXPECT THE SEASONAL WEATHER TO PERSIST
THROUGH THE WEEK...WITH CHILLY MORNINGS AND PLEASANTLY COOL
AFTERNOONS. ANOTHER UPPER SYSTEM MAY IMPACT THE AREA OVER THE
WEEKEND...AND HAVE INCLUDED LOW POPS FOR SATURDAY AND SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   63  29  55  31 /  90  10   0   0
FSM   70  34  55  30 /  90  30  10   0
MLC   68  30  57  28 /  90  10   0   0
BVO   57  24  55  23 /  90  10   0   0
FYV   65  25  51  23 /  90  20  10   0
BYV   66  28  52  28 /  90  40  10   0
MKO   64  28  55  28 /  80  10   0   0
MIO   63  25  53  26 /  90  10   0   0
F10   65  29  56  31 /  90  10   0   0
HHW   72  34  59  29 /  90  20  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...14
LONG TERM....18
Hazardous weather outlook, Nov 11, 4:55 AM CST, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
455 AM CST SUN NOV 11 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
444 AM CST SUN NOV 11 2012

...SEVERE STORMS POSSIBLE TODAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...FAR SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTERNOON.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
NUMEROUS SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A STRONG COLD
FRONT WILL POSE A SEVERE WEATHER THREAT THIS MORNING ACROSS
NORTHEAST OKLAHOMA...AND ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS EARLY THIS AFTERNOON. DAMAGING STRAIGHT-LINE WINDS WILL BE
THE MAIN THREAT WITH THESE THUNDERSTORMS...ALONG WITH LOCALLY
HEAVY RAINFALL. IN ADDITION...STRONG LOW LEVEL WIND SHEAR ALONG
THE FRONT WILL LEAD TO A LIMITED TORNADO THREAT WITHIN
THUNDERSTORM LINE SEGMENTS EARLY THIS AFTERNOON. STORMS SHOULD BE
OUT OF THE AREA BY MID AFTERNOON.

STRONG AND GUSTY SOUTH WINDS WILL CONTINUE AHEAD OF THE FRONT THIS
MORNING...WITH A ABRUPT SHIFT TO THE NORTH AND SHARPLY FALLING
TEMPERATURES WITH THE FRONTAL PASSAGE.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY THROUGH FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT MONDAY WITH TRANQUIL
WEATHER FOR MUCH OF THE WEEK. THE NEXT SYSTEM IS EXPECTED TO
APPROACH THE AREA NEXT WEEKEND WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS BY SATURDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Nov 11, 4:26 AM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
426 AM CST SUN NOV 11 2012

OKZ054-055-111115-
OSAGE OK-WASHINGTON OK-
426 AM CST SUN NOV 11 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 AM CST
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHEASTERN OSAGE AND WASHINGTON

AT 427 AM CST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHWEST OF BIGHEART TO 13 MILES WEST OF
WYNONA...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...PAWHUSKA...AVANT...WYNONA...WOLCO...
BARNSDALL...PERSHING...TALLANT...NELAGONEY...OKESA...BIGHEART...
HULAH...BARTLESVILLE...RAMONA...OCHELATA...DEWEY...COPAN...OSAGE
HILLS STATE PARK AND WAH SHA SHE STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3699 9581 3646 9582 3645 9666 3701 9630
      3701 9614
TIME...MOT...LOC 1027Z 263DEG 29KT 3699 9624 3657 9651
Special weather statement, Nov 11, 5:24 AM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
524 AM CST SUN NOV 11 2012

OKZ054>057-061-062-111215-
CRAIG OK-MAYES OK-NOWATA OK-OSAGE OK-ROGERS OK-WASHINGTON OK-
524 AM CST SUN NOV 11 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 AM CST
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     CRAIG...NORTHWESTERN MAYES...NOWATA...EASTERN OSAGE...NORTHERN
     ROGERS AND WASHINGTON

AT 524 AM CST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHEAST OF WANN TO AVANT...MOVING EAST AT 40
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
NOWATA...DELAWARE...LENAPAH...WANN...WATOVA...NEW ALLUWE...FOYIL...
OOLOGAH...BUSHYHEAD...TALALA...CHELSEA...AVANT...VERA...RAMONA...
OCHELATA...WHITE OAK...CENTRALIA...HOLLOW...PYRAMID CORNERS...
CENTRAILIA...WELCH AND SOUTH COFFEYVILLE.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 45 MPH.

LAT...LON 3699 9504 3696 9502 3642 9535 3642 9612
      3700 9577 3700 9501
TIME...MOT...LOC 1124Z 263DEG 35KT 3697 9568 3649 9598

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 4:26 AM CSTSpecial Weather StatementTSAOsage, Washington49 min
Nov 11, 5:51 AM CSTSpecial Weather StatementTSATulsa39 min
Nov 11, 6:28 AM CSTSpecial Weather StatementTSACraig, Mayes, Ottawa, Rogers47 min
Nov 11, 6:37 AM CSTSpecial Weather StatementTSATulsa38 min
Nov 11, 7:07 AM CSTSpecial Weather StatementTSAMayes, Wagoner53 min
Nov 11, 7:09 AM CSTSpecial Weather StatementTSAOttawa66 min
Nov 11, 9:02 AM CSTSpecial Weather StatementTSAAdair, Cherokee58 min
Nov 11, 10:03 AM CSTSpecial Weather StatementTSAAdair, Haskell, Sequoyah57 min
Nov 11, 10:26 AM CSTSpecial Weather StatementTSAHaskell, Latimer34 min
Nov 11, 11:03 AM CSTSpecial Weather StatementTSALeFlore57 min
Nov 11, 1:02 PM CSTSpecial Weather StatementTSALeFlore43 min
Nov 11, 2:28 PM CSTFreeze WatchTSAChoctaw, Haskell, Latimer, McIntosh, Muskogee, Pittsburg and 1 more13 hr
Nov 11, 5:23 PM CSTFreeze WarningTSAChoctaw, Haskell, Latimer, McIntosh, Muskogee, Pittsburg and 1 more17 hr
Nov 11, 10:57 AM CSTSpecial Weather StatementTSACarroll, Crawford, Madison, Washington63 min
Nov 11, 12:02 PM CSTSpecial Weather StatementTSACarroll, Franklin, Madison58 min

Nearby

Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.